MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number EZF21A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by our edwards lifesciences japanese affiliate, blood leaked from an ezf21a aortic cannula after initiation of cardiopulmonary bypass (cpb).The leakage occurred form the connection between the cannula body and the connector.The customer addressed the leakage with a sterile tie-band and continued to use the cannula without replacing it.Amount of the blood loss was not provided.Other than addressing the leakage with tie-band, there was no significant delay in the procedure, and there was no patient adverse event reported.The patient status was not provided.Per the reported information, the device was used for an aortic valve replacement.The device was prepared and connected to the tubing of cpb as per the ifu without any problems.De-airing was performed as usual and there was no problem observed.The device was stored horizontally on the shelf at the hospital prior to use.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: device evaluation anticipated, but the suspect device has not yet been evaluated.The reported event is pending further investigation.A supplemental report will be submitted in a timely manner once the investigation has been completed or new information becomes available.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Updated section b4 (date of this report) and g3 (date received by manufacturer).Updated section h3 (device evaluated by manufacturer).Updated section h2.H11: additional manufacturer narrative: per preliminary evaluation of returned device one ezf21a cannula with tubing was received.What appeared to be blood was visible at the junction between barb connector and tubing.Per product evaluation, report of cannula leakage was confirmed.Device was returned with visible blood residue at the connector to cannula junction and the barb connector to tubing junction.A cable tie was observed at the connector to cannula junction.A leak test was performed with cable tie and tubing removed and leakage was observed between the connector to cannula junction.No other visual damage, contamination, or other abnormalities were found.Corrected data: the reported issue is related to a cannula leak that occurred at the connection between the cannula body and the connector.However, the incident involves a minor leakage at the junction between the ez glide cannula and the connector and there were no associated injuries or blood transfusions required.As a result, the severity of this non-conformance is limited.Therefore, this leakage issue will result only in procedural delay with no risk for the patient.Based on this information, this event is no longer considered reportable and this correction is being submitted.

Brand Name
EZ GLIDE AORTIC CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key20298890
Report Number2015691-2024-07349
Device Sequence Number18090839
Product Code DWF
UDI-Device Identifier00690103175080
UDI-Public(01)00690103175080(17)270312(11)240312(10)418391
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEZF21A
Device Lot Number418391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown